Journal of Symbolic Logic

Club guessing sequences and filters

Tetsuya Ishiu

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We investigate club guessing sequences and filters. We prove that assuming V=L, there exists a strong club guessing sequence on μ if and only if μ is not ineffable for every uncountable regular cardinal μ. We also prove that for every uncountable regular cardinal μ, relative to the existence of a Woodin cardinal above μ, it is consistent that every tail club guessing ideal on μ is precipitous.

Article information

J. Symbolic Logic, Volume 70, Issue 4 (2005), 1037-1071.

First available in Project Euclid: 18 October 2005

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 03E35: Consistency and independence results 03E55: Large cardinals


Ishiu, Tetsuya. Club guessing sequences and filters. J. Symbolic Logic 70 (2005), no. 4, 1037--1071. doi:10.2178/jsl/1129642114.

Export citation


  • James E. Baumgartner and Alan D. Taylor Saturation properties of ideals in generic extensions. II, Transactions of the American Mathematical Society, vol. 271 (1982), no. 2, pp. 587--609.
  • James E. Baumgartner, Alan D. Taylor, and Stanley Wagon On splitting stationary subsets of large cardinals, Journal of Symbolic Logic, vol. 42 (1977), no. 2, pp. 203--214.
  • Keith J. Devlin Constructibility, Springer-Verlag,1984.
  • Mirna Džamonja and Saharon Shelah On squares, outside guessing of clubs and $I_<f[\lambda]$, Fundamenta Mathematicae, vol. 148 (1995), pp. 165--198.
  • Matthew Foreman Games played on Boolean algebras, Journal of Symbolic Logic, vol. 48 (1983), no. 3, pp. 714--723.
  • Matthew Foreman and Péter Komjáth The club guessing ideal (commentary on a theorem of Gitik and Shelah), to appear.
  • Matthew Foreman and Menachem Magidor Large cardinals and definable counterexamples to the continuum hypothesis, Annals of Pure and Applied Logic, vol. 76 (1995), no. 1, pp. 47--97.
  • Matthew Foreman, Menachem Magidor, and Saharon Shelah Martin's maximum, saturated ideals, and nonregular ultrafilters. I, Annals of Mathematics. 2nd Series, vol. 127 (1988), no. 1, pp. 1--47.
  • Moti Gitik and Saharon Shelah Less saturated ideals, Proceedings of the American Mathematical Society, vol. 125 (1997), no. 5, pp. 1523--1530.
  • Noa Goldring Woodin cardinals and presaturated ideals, Annals of Pure and Applied Logic, vol. 55 (1992), no. 3, pp. 285--303.
  • Thomas Jech A game theoretic property of Boolean algebras, Logic Colloquium '77 (Proceedings of the Conference, Wrocław, 1977), Studies in Logic and the Foundations of Mathematics, vol. 96, North-Holland,1978, pp. 135--144.
  • Thomas Jech and Karel Prikry On ideals of sets and the power set operation, Bulletin of the American Mathematical Society, vol. 82 (1976), no. 4, pp. 593--595.
  • Ronald B. Jensen Souslin's hypothesis is incompatible with V=L, Notices of the American Mathematical Society, vol. 15 (1968), p. 935.
  • Akihiro Kanamori The Higher Inifinite, Springer-Verlag,1997.
  • Menachem Kojman and Saharon Shelah The universality spectrum of stable unsuperstable theories, Annals of Pure and Applied Logic, vol. 58 (1992), no. 1, pp. 57--72.
  • Adam J. Ostaszewski On countably compact perfectly normal spaces, Journal of the London Mathematical Society, vol. 14 (1976), no. 2, pp. 505--516.
  • Andrzej Rosłanowski and Saharon Shelah Iteration of $\lambda$-complete forcing notions not collapsing $\lambda^+$, International Journal of Mathematics and Mathematical Sciences, vol. 28 (2001), pp. 63--82.
  • Saharon Shelah On successors of singular cardinals, Logic Colloquium '78 (Mons, 1978), Studies in Logic and the Foundations of Mathematics, vol. 97, North-Holland,1979, pp. 357--380.
  • Robert M. Solovay Real-valued Measurable Ccardinals, Axiomatic Set Theory (D. Scott, editor), American Mathematical Society,1971, pp. 397--428.